Alert archive / Oklahoma / Wind Advisories in 2013

Wind Advisory 6, NWS Norman, OK

March 9, 201332 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Mar 9, 2013, 4:16 AM CST for 32 counties in Oklahoma; 7 counties in Texas. It took effect at Mar 9, 2013, 12:00 PM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 4:16 AM CST (10:16 UTC)
In effect from
Mar 9, 2013, 12:00 PM CST
Expired
Mar 10, 2013, 2:51 PM CDT
In force
26 hr
Issued by
NWS Norman, OK
All 39 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 114 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WWUS74 KOUN 091016
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CST SAT MAR 9 2013

OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>089-092315-
/O.NEW.KOUN.WI.Y.0006.130309T1800Z-130311T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
416 AM CST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT FROM NOON CST TODAY TO 7 PM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST TODAY TO 7 PM CDT
SUNDAY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. 

* TIMING: STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP BETWEEN NOON
  AND 4 PM CST TODAY. THESE WINDS WILL DIMINISH SLIGHTLY BETWEEN
  630 PM THIS EVENING AND MIDNIGHT CST TONIGHT BEFORE SWITCHING TO
  THE NORTH AND NORTHWEST AND INCREASING BETWEEN MIDNIGHT CST AND
  10 AM CDT SUNDAY. WINDS WILL SUBSIDE SUNDAY EVENING.

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS
  AFTERNOON. NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH
  AFTER MIDNIGHT CST TONIGHT INTO SUNDAY.

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE 
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ006>008-011>013-017>020-023>025-027>029-038-044-092315-
/O.NEW.KOUN.WI.Y.0006.130310T1200Z-130311T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE-
COTTON-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON...
WALTERS
416 AM CST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY
FOR PARTS OF NORTHERN...CENTRAL...AND SOUTHWESTERN OKLAHOMA. 

* TIMING: STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP SUNDAY
  MORNING...THEN SUBSIDE SUNDAY EVENING.

* WINDS: NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE OUTDOOR
  OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

MBS
4 follow-up statements
723 
WWUS74 KOUN 092059
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CST SAT MAR 9 2013

OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>089-100500-
/O.CON.KOUN.WI.Y.0006.000000T0000Z-130311T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
259 PM CST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY. 

* TIMING: STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE
  REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING BEFORE
  DIMINISHING FOR A WHILE THIS EVENING. WINDS WILL SHIFT TO THE
  NORTH OVERNIGHT BEHIND A COLD FRONT A INCRESE LATE TONIGHT AND
  CONTINUE THROUGH THE DAY ON SUNDAY. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS
  AFTERNOON. NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH
  AFTER MIDNIGHT CST TONIGHT THROUGH THE DAY SUNDAY.

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE 
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ006>008-011>013-017>020-023>025-027>029-038-044-100500-
/O.CON.KOUN.WI.Y.0006.130310T1200Z-130311T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE-
COTTON-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON...
WALTERS
259 PM CST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY. 

* TIMING: STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP SUNDAY 
  MORNING...THEN SUBSIDE SUNDAY EVENING. 

* WINDS: NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50
  MPH.

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE 
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
882 
WWUS74 KOUN 100311
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CST SAT MAR 9 2013

OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>089-101200-
/O.CON.KOUN.WI.Y.0006.000000T0000Z-130311T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
911 PM CST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY FOR
WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS.

* TIMING: WINDS WILL SHIFT TO THE NORTH BEHIND A COLD FRONT
  INCREASING LATE TONIGHT AND CONTINUE THROUGH THE DAY ON SUNDAY.

* WINDS: NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE 
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ006>008-011>013-017>020-023>025-027>029-038-044-101200-
/O.CON.KOUN.WI.Y.0006.130310T1200Z-130311T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE-
COTTON-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON...
WALTERS
911 PM CST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY FOR
PARTS OF NORTH CENTRAL AND CENTRAL OKLAHOMA.

* TIMING: STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP SUNDAY 
  MORNING...THEN SUBSIDE SUNDAY EVENING. 

* WINDS: NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 
  MPH. 

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE 
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
296 
WWUS74 KOUN 100900
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
400 AM CDT SUN MAR 10 2013

OKZ004-005-009-010-014>016-021-022-033>037-TXZ083>089-110000-
/O.CON.KOUN.WI.Y.0006.000000T0000Z-130311T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE...
CORDELL...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
400 AM CDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
ACROSS THE WEST HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. 

* TIMING: NORTH TO NORTHWEST WINDS WILL INCREASE EARLY THIS
  MORNING AND BE STRONGEST BETWEEN 7 AM AND 4 PM CDT. WINDS WILL
  SLOWLY DIMINISH AFTER 4 PM CDT...AND DIMINISH SIGNIFICANTLY
  AFTER 7 PM CDT.

* WINDS: NORTH TO NORTHWEST 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH.
  THE HIGHEST GUSTS WILL BE OVER NORTHWEST OKLAHOMA. 

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE 
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ006>008-011>013-017>020-023>025-027>029-038-044-110000-
/O.CON.KOUN.WI.Y.0006.130310T1200Z-130311T0000Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-
PAYNE-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE-
COTTON-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON...
WALTERS
400 AM CDT SUN MAR 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING ACROSS THE WEST HALF OF OKLAHOMA AND WESTERN
NORTH TEXAS.  

* TIMING: NORTH TO NORTHWEST WINDS WILL INCREASE THIS MORNING AND
  BE STRONGEST BETWEEN 10 AM AND 7 PM CDT. WINDS WILL DIMINISH
  AFTER 7 PM CDT.

* WINDS: NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. 

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL 
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE 
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

MBS
143 
WWUS74 KOUN 101951
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SUN MAR 10 2013

OKZ004>025-027>029-033>038-044-TXZ083>089-102100-
/O.CAN.KOUN.WI.Y.0006.000000T0000Z-130311T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
251 PM CDT SUN MAR 10 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE THROUGH THE
AFTERNOON HOURS WITH A FEW GUSTS TO NEAR 40 MPH STILL POSSIBLE.
HOWEVER... WINDS WILL REMAIN BELOW ADVISORY SPEEDS ACROSS MOST THE
AREA... AND ARE EXPECTED TO DECREASE QUICKLY AROUND SUNSET...
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:09 PM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Mar 8, 11:09 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1109 PM CST FRI MAR 8 2013

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE INTO WESTERN OKLAHOMA
FROM THE TEXAS PANHANDLE THIS EVENING. THIS CONVECTION WILL
CONTINUE TO MOVE NORTHEAST/EAST ACROSS THE AREA THROUGH THE
FORECAST PERIOD. MVFR AND IFR CONDITIONS WILL PERSIST UNTIL A
DRYLINE MOVES INTO WESTERN PORTIONS OF THE AREA TOMORROW
AFTERNOON. BREEZY SOUTHWEST CONDITIONS ARE EXPECTED WEST OF THE
DRYLINE... BUT DRIER LOW-LEVEL AIR WILL ALSO DIMINISH THE LOW
CEILINGS.

&&

.PREV DISCUSSION... /ISSUED 917 PM CST FRI MAR 8 2013/

DISCUSSION...
CONVECTION HAS BEGUN OVER THE TEXAS PANHANDLE THIS EVENING. THESE
STORMS WILL LIKELY MOVE INTO WESTERN OKLAHOMA BEFORE
MIDNIGHT...THEN CONTINUE TO DEVELOP AND MOVE EAST OVERNIGHT AND
SATURDAY. A STRONG FLOW OF LOW-LEVEL AIR FROM THE SOUTH WILL BRING
RATHER HUMID AIR INTO THE REGION...RESULTING IN NEARLY STEADY
TEMPERATURES OVERNIGHT.

THE CURRENT FORECAST LOOKS GOOD...AND NO CHANGES ARE PLANNED THIS
EVENING.

PREV DISCUSSION... /ISSUED 549 PM CST FRI MAR 8 2013/

AVIATION...
MOST LOCATIONS WILL REMAIN MVFR OR IFR UNTIL TOMORROW AFTERNOON IN
THE WEST WHEN A DRYLINE WILL MOVE INTO WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS ALLOWING DRIER LOW-LEVEL AIR TO MOVE IN. WILL
LIKELY SEE SOME BR AND/OR DZ DEVELOP ACROSS THE AREA WITH
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING.

PREV DISCUSSION... /ISSUED 225 PM CST FRI MAR 8 2013/

DISCUSSION...
MAIN FOCUS WAS ON THE STORM SYSTEM THAT WILL AFFECT THE AREA THIS
WEEKEND.

UPPER LOW WILL CONTINUE TO MOVE THROUGH THE SOUTHWEST U.S. INTO THE
CENTRAL/SOUTHERN PLAINS THIS WEEKEND. THIS WILL BRING SHOWERS/STORMS
TO THE FA TONIGHT THROUGH SUNDAY. CONVECTION IS EXPECTED TO DEVELOP
WEST OF THE FA THIS EVENING THEN MOVE INTO WESTERN PARTS OF THE FA
LATER THIS EVENING/OVERNIGHT. THE SHOWERS/STORMS WILL CONTINUE TO
MOVE EAST OVERNIGHT. SOME OF THE STORMS THIS EVENING MAY BECOME
STRONG TO SEVERE IN FAR WESTERN PARTS OF THE FA BUT WEAKEN AS MOVE
EAST INTO WEAKER INSTABILITY. A DRYLINE/PACIFIC COLD FRONT WILL MOVE
ACROSS THE AREA SATURDAY... WITH ADDITIONAL SHOWERS/STORMS
DEVELOPING ALONG THIS BOUNDARY. AS THIS BOUNDARY BRINGS IN DRIER
AIR... RAIN WILL GRADUALLY DECREASE FROM WEST TO EAST. THE HEAVIEST
AND MOST WIDESPREAD RAIN SATURDAY AFTERNOON/NIGHT WILL LIKELY BE
EAST OF I-35. RAIN CHANCES ARE EXPECTED TO LINGER IN SE PARTS OF THE
FA SUNDAY AND A LIGHT RAIN/SNOW MIX MAY BE POSSIBLE ACROSS PARTS OF
NORTHERN OK EARLY SUNDAY MORNING BEFORE PRECIPITATION COMPLETELY
ENDS IN THIS AREA.

STRONG WEST WINDS ARE EXPECTED BEHIND THE DRYLINE/PACIFIC COLD FRONT
SATURDAY. THESE STRONG WINDS ALONG WITH THE DRIER AIR MOVING IN
BEHIND THIS BOUNDARY WILL ELEVATE THE WILDFIRE POTENTIAL ACROSS
PARTS OF WESTERN OK AND WESTERN NORTH TX SATURDAY AFTERNOON. A COLD
FRONT WILL THEN MOVE INTO THE REGION SATURDAY NIGHT INTO SUNDAY WITH
STRONG NORTHWEST WINDS EXPECTED BEHIND THE FRONT. BOTH THE WINDS
BEHIND THE BOUNDARY DURING THE DAY SATURDAY AND THEN THE WINDS
SATURDAY NIGHT/SUNDAY COULD BE STRONG ENOUGH FOR A WIND ADVISORY AND
FOR A PROLONGED PERIOD IN SOME LOCATIONS.

COLDER AIR WILL MOVE IN BEHIND THE FRONT LEADING TO A COOL DAY
SUNDAY WITH HIGHS IN THE MID 40S TO MID 50S. HOWEVER... THIS COOL
DOWN WILL BE BRIEF WITH TEMPERATURES EXPECTED TO BE BACK INTO THE
60S AND 70S BY TUESDAY. AFTER THIS WEEKEND THE WEATHER PATTERN WILL
BE RATHER BENIGN/QUIET THROUGH AT LEAST LATE NEXT WEEK... WITH MILD
TO WARM TEMPERATURES THROUGHOUT MUCH OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  61  55  64  41 /  20  50  70  20
HOBART OK         62  55  69  36 /  20  60  60  10
WICHITA FALLS TX  67  58  74  42 /  20  50  60  10
GAGE OK           64  53  68  33 /  10  70  30  20
PONCA CITY OK     62  54  62  39 /  20  50  70  20
DURANT OK         61  54  64  49 /  20  20  80  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 8, 8:40 PM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CST FRI MAR 8 2013

OKZ004>048-050>052-TXZ083>090-091100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
840 PM CST FRI MAR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND WESTERN OKLAHOMA TONIGHT.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM ALVA TO ALTUS IN
OKLAHOMA...TO CROWELL TEXAS.

TIMING...
THE MOST LIKELY TIME FOR STRONG TO SEVERE THUNDERSTORMS WILL BE
PRIMARILY THROUGH 3 AM SATURDAY.

DISCUSSION...
MOISTURE WILL CONTINUE TO INCREASE ACROSS THE SOUTHERN PLAINS THROUGH
TONIGHT...AHEAD OF A LARGE STORM SYSTEM OVER THE SOUTHWESTERN STATES.
AS INSTABILITY INCREASES ACROSS THE TEXAS PANHANDLE...STRONG TO SEVERE
STORMS ARE EXPECTED TO DEVELOP.  THESE STORMS ARE EXPECTED TO MOVE
INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS DURING THE LATE
EVENING. A FEW OF THESE STORMS MAY PRODUCE UP TO HALF DOLLAR SIZED
HAIL...AND WINDS NEAR 65 MPH. STORMS ARE EXPECTED TO WEAKEN IN
INTENSITY AS THEY MOVE EAST AND APPROACH CENTRAL OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY MAR 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
EXPECT STRONG SOUTH WINDS THROUGH TONIGHT.  WINDS MAY
GUST TO OVER 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES ACROSS THE REGION WILL CONTINUE FROM SATURDAY THROUGH
EARLY SUNDAY MORNING...AS A STRONG UPPER LEVEL LOW TRAVERSES THE CENTRAL
PLAINS THROUGH SUNDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE DURING THE
DAY AND EVENING HOURS WITH WIND GUSTS OVER 50 MPH.  THE HEAVIEST RAINFALL
IS EXPECTED SATURDAY NIGHT ACROSS SOUTHEASTERN PORTIONS OF OKLAHOMA.

OTHER HAZARDOUS WEATHER...
STRONG WINDS ARE EXPECTED SATURDAY AFTERNOON...EXPECT SUSTAINED
WINDS OF 15 TO 25 MPH GUSTING TO NEAR 35 ACROSS WESTERN OKLAHOMA AND FAR
WESTERN NORTH TEXAS BEHIND A COLD FRONT.  IN RESPONSE...FIRE
DANGER WILL BE ELEVATED ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
SATURDAY AFTERNOON.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 12:29 PM CSTSpecial Weather StatementOUNCaddo, Comanche31 min
Mar 9, 1:00 PM CSTSpecial Weather StatementOUNCotton, Grady, Stephens30 min
Mar 9, 1:45 PM CSTSpecial Weather StatementOUNStephens30 min
Mar 9, 2:05 PM CSTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens40 min
Mar 9, 2:19 PM CSTSpecial Weather StatementOUNOklahoma26 min
Mar 9, 2:33 PM CSTSpecial Weather StatementOUNStephens27 min
Mar 9, 2:35 PM CSTSpecial Weather StatementOUNCleveland, McClain25 min
Mar 9, 2:38 PM CSTSevere Thunderstorm WarningOUNJefferson67 min
Mar 9, 2:42 PM CSTSevere Thunderstorm WarningOUNCleveland, McClain63 min
Mar 9, 3:05 PM CSTSpecial Weather StatementOUNCleveland25 min
Mar 9, 3:12 PM CSTSpecial Weather StatementOUNGarvin33 min
Mar 9, 3:28 PM CSTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Marshall62 min
Mar 9, 3:31 PM CSTSpecial Weather StatementOUNGarvin29 min
Mar 9, 4:28 PM CSTSpecial Weather StatementOUNCarter, Love, Murray62 min
Mar 9, 5:21 PM CSTSpecial Weather StatementOUNJohnston, Marshall, Pontotoc, Seminole24 min
Mar 9, 5:43 PM CSTSpecial Weather StatementOUNJohnston, Marshall32 min
Mar 9, 1:55 PM CSTSpecial Weather StatementOUNArcher35 min
Mar 9, 2:00 PM CSTSevere Thunderstorm WarningOUNArcher, Clay60 min

Nearby

Wind Advisories in Oklahoma, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.